Alert archive / California / Wind Advisories in 2015

Wind Advisory 45, NWS Los Angeles, CA

September 30, 2015

NWS Los Angeles, CA issued this wind advisory at Sep 30, 2015, 9:02 AM PDT. It took effect at Sep 30, 2015, 5:00 PM PDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Sep 30, 2015, 9:02 AM PDT (16:02 UTC)
In effect from
Sep 30, 2015, 5:00 PM PDT
Expired
Oct 1, 2015, 6:00 AM PDT
In force
13 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS76 KLOX 301602
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
902 AM PDT WED SEP 30 2015


CAZ039-052-010100-
/O.NEW.KLOX.WI.Y.0045.151001T0000Z-151001T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
902 AM PDT WED SEP 30 2015

...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
6 AM PDT THURSDAY. 

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST BELOW
  PASSES AND CANYONS WEST OF GOLETA.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR GAVIOTA AND SAN MARCOS
  PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

MW
3 follow-up statements
599 
WWUS76 KLOX 302114
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
214 PM PDT WED SEP 30 2015


CAZ039-052-010500-
/O.CON.KLOX.WI.Y.0045.151001T0000Z-151001T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
214 PM PDT WED SEP 30 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST 
  BELOW PASSES AND CANYONS WEST OF GOLETA. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA AND SAN 
  MARCOS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
307 
WWUS76 KLOX 010200
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
700 PM PDT WED SEP 30 2015

CAZ039-052-011300-
/O.CON.KLOX.WI.Y.0045.000000T0000Z-151001T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
700 PM PDT WED SEP 30 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM PDT THURSDAY...

* WINDS...NORTH 20 TO 30 MPH WITH GUSTS TO 45 MPH. STRONGEST BELOW
  PASSES AND CANYONS WEST OF GOLETA.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA AND SAN 
  MARCOS PASS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$
301 
WWUS76 KLOX 011251
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
551 AM PDT THU OCT 1 2015

CAZ039-052-011400-
/O.EXP.KLOX.WI.Y.0045.000000T0000Z-151001T1300Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
551 AM PDT THU OCT 1 2015

...WIND ADVISORY WILL EXPIRE AT 6 AM PDT EARLY THIS MORNING...

WINDS WILL CONTINUE TO DIMINISH THIS MORNING ACROSS SOUTHERN SANTA
BARBARA COUNTY. LOCAL GUSTS UP TO 35 MPH MAY STILL OCCUR THROUGH
AND BELOW THE MORE FAVORED PASSES AND CANYONS THIS MORNING...BUT
THESE WINDS ARE EXPECTED TO REMAIN LOCALIZED AND NOT BECOME
WIDESPREAD. SUNDOWNER WINDS ARE EXPECTED TO REDEVELOP THIS
EVENING AND ANOTHER WIND ADVISORY MAY BE ISSUED LATER TODAY.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Sep 30, 4:30 AM PDT, 4 hours 32 minutes earlier.

Area forecast discussion, Sep 30, 4:30 AM PDT, 4 hours 32 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
430 AM PDT WED SEP 30 2015

NEW AVIATION DISCUSSION

.SYNOPSIS...

HIGH PRESSURE WILL KEEP ABOVE NORMAL TEMPERATURES OVER THE AREA
TODAY. AN AREA OF LOW PRESSURE WILL BRING A SLIGHT CHANCE OF SHOWERS
TO SAN LUIS OBISPO COUNTY THURSDAY MORNING. OTHERWISE...DRY AND
COOLER CONDITIONS CAN BE EXPECTED ACROSS THE REGION THROUGH
SATURDAY. A BRIEF WARMING TREND IS EXPECTED FRIDAY AND SATURDAY.

&&

.SHORT TERM (TODAY-FRI)... SAME OLD UPPER PATTERN AS IT HAS BEEN
SINCE MONDAY WITH AN UPPER HIGH TO THE SE AND AN UPPER LOW TO THE
NW. A FAIRLY THICK BAND OF CLOUDS EMBEDDED IN THE SW FLOW BETWEEN
THE TWO SYSTEMS WILL BRING MOSTLY CLOUDY SKIES TO THE SLO AND MOST
OF SBA COUNTIES. VANDENBERG AFB RADAR SHOWED A SHOWER OR TWO IN
MONTERREY COUNTY BEFORE IT BROKE AND HAVE A SLIGHT CHC OF A SHOWER
THIS MORNING FOR NRN SLO COUNTY. OTHERWISE SOLID OFFSHORE TRENDS
WILL KEEP THE MARINE LAYER STRATUS AWAY AND ALLOW FOR A FEW DEGREES
OF WARMING SOUTH OF POINT CONCEPTION. THE THICK CLOUDS WILL INHIBIT
TEMPERATURES NORTH OF POINT CONCEPTION.

THERE WILL BE A PRETTY GOOD SUNDOWNER TONIGHT WITH SOME 40 TO 45 MPH
GUSTS THROUGH THE FAVORED CANYONS. A WIND ADVISORY WILL LIKELY BE
NEEDED.

THE UPPER LOW FINALLY PICKS UP ITS SKIRT AND MOVES EASTWARD LATER
TONIGHT AND THEN ACROSS THE STATE DURING THE DAY THURSDAY. THE EC
BRING SOME RAIN TO NRN SLO COUNTY WHILE THE OTHER MDLS KEEP IT TO
THE NORTH. STILL WORTH A 20 PERCENT CHC OF RAIN. THE MORNING MARINE
LAYER WILL BE A TOUGH CALL THE TROF SHOULD PROVIDE ENOUGH LIFT TO
CREATE SOME STRATUS ACROSS THE CENTRAL COAST AND THE LA COAST. MAX
TEMPS WILL COOL TO NEAR NORMAL.

NOT TOO MUCH EXCITEMENT FRIDAY IN THE WAKE OF THE TROF. HGTS RISE
AND MAX TEMPS WILL RISE A DEGREE OR TWO SKIES WILL BE MOSTLY CLEAR
PERHAPS SOME EARLY MORNING STRATUS.

.LONG TERM (SAT-TUE)... WEAK OFFSHORE SFC FLOW DEVELOPS ALONG WITH
NW FLOW ALOFT ON SATURDAY. THERE MIGHT BE A FEW PUFFS OF MORNING
CANYON WINDS BUT NOTHING TOO GREAT. IT WILL SERVE TO REALLY SPIKE
TEMPS UP ACROSS THE LA AND VTA COASTS AND VLYS.

THE GFS AND EC DIVERGE ON SUNDAY (AS THEY HAVE BEEN FOR THE PAST 4
DAYS) THE EC BRINGS A COOL UPPER LOW THROUGH CALIFORNIA AND LOWERS
HGTS TO 562 DM. THE GFS KEEPS THE UPPER LOW OVER FAR NRN CA AND
KEEPS HGTS AT 578 DM. THE GFS HAS BEEN BOUNCING FROM ONE DIFFERENT
SOLUTION TO ANOTHER OVER THE PAST 60 HOURS WHILE THE EC HAS BEEN
QUITE CONSISTENT. STILL THINK THE EC IS A LITTLE OVER DONE AND
EXPECT IT WILL MOVE EASTWARD A LITTLE SOONER THEN FCST. IF THE EC
FCST IS CORRECT THERE WILL BE ENOUGH OVER WATER TRAJECTORY TO CREATE
A SLIGHT CHC OF SHOWERS WEST OF THE MTNS SOUTH OF POINT CONCEPTION.
THERE IS A SLIGHT CHC IF SHOWERS IN THE FCST NOW TO ACCOUNT FOR
THIS. TEMPS WILL FOR SURE COOL FROM SATURDAY'S NUMBERS ITS JUST A
QUESTION OF HOW MUCH. OPTED TO GO SOMEWHERE BETWEEN THE TWO MDLS.

WESTERLY ZONAL FLOW ESTABLISHES AFTER THE UPPER LOW EXITS THE STATE.
MAX TEMPS WILL WARM A FEW DEGREES (OR MORE THAN A FEW DEGREES IF THE
EC IS PERFECT) AND SKIES WILL BE AT WORST PARTLY CLOUDY.

&&

.AVIATION...

30/1200Z

AT 0940Z THE MARINE LAYER DEPTH AT KLAX WAS AROUND 1000 FEET. THE
INVERSION TOP WAS AROUND 1900 FEET WITH A TEMPERATURE OF 25 DEGREES
C.

VERY GOOD CONFIDENCE IN TAFS. THERE IS A 30 PERCENT CHC OF BKN008
FROM 12Z-16Z AT KSMX. THERE IS A 20 PERCENT CHANCE OF A SHOWER
ACROSS SAN LUIS OBISPO COUNTY AFT 10Z THURSDAY MORNING.

KLAX...HIGH CONFIDENCE IN VFR TAF THROUGH 10Z. THERE IS A 40 PERCENT
CHC OF NO CIGS AFT 10Z.

KBUR...HIGH CONFIDENCE IN VFR TAF.

&&

.MARINE...

30/300 AM

GOOD CONFIDENCE IN SCA LEVELS WINDS ACROSS THE OUTER WATERS THROUGH
THU NIGHT...AND THERE IS A CHANCE THEY WILL LINGER INTO FRI. THERE
WILL LIKELY BE LOCALIZED GALE FORCE GUSTS TO 35 KT ACROSS PORTIONS
OF THE OUTER WATER...MAINLY FROM PT CONCEPTION TO NW OF SAN NICOLAS
ISLAND DURING THE LATE AFTERNOON AND EVENING HOURS TODAY AND
THURSDAY. THERE IS A 20 CHANCE THAT GALE WARNINGS MAY BE NEEDED FOR
THIS PORTIONS OF THE OUTER WATER.

GOOD CONFIDENCE IN SCA LEVEL WINDS ACROSS THE NORTHERN INNER WATERS
AND ACROSS AT LEAST WESTERN PORTIONS OF THE SANTA BARBARA CHANNEL
THIS AFTERNOON THROUGH LATE TONIGHT...SO HAVE ISSUED SCA FOR THOSE
AREAS. THIS WILL LIKELY BE REPEATED AGAIN THU AFTERNOON THRU THU
NIGHT.

THERE IS A 20 PERCENT CHANCE THAT WINDS WILL REACH SCA LEVELS ACROSS
AT LEAST WESTERN PORTIONS OF THE INNER WATERS OFF L.A. COUNTY. STEEP
SHORT PERIOD SEAS ARE EXPECTED ACROSS MUCH OF THE COASTAL WATERS
THROUGH THU NIGHT.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).

&&

PUBLIC...RORKE
AVIATION/MARINE...BRUNO
SYNOPSIS...JS

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Sep 29, 7:38 PM PDT, 13 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
738 PM PDT TUE SEP 29 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
738 PM PDT TUE SEP 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE...REST OF TONIGHT

GUSTY SUNDOWNER WINDS WILL CREATE DRIVING HAZARDS ACROSS SOUTHERN
SANTA BARBARA COUNTY TONIGHT.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

GUSTY SUNDOWNER WINDS WILL LIKELY CREATE DRIVING HAZARDS ACROSS
SOUTHERN SANTA BARBARA COUNTY EACH AFTERNOON AND NIGHT THROUGH
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 29, 6:47 PM PDTWind AdvisoryLOX8 hr
Sep 30, 3:08 AM PDTSmall Craft AdvisoryLOX24 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.